The thermodynamic limit of the Whitham equations

El, Gennady (2003) The thermodynamic limit of the Whitham equations. Physics Letters A, 311 (4-5). pp. 374-383. ISSN 0375-9601

[img]
Preview
Text
The thermodynamic limit of the Whitham equations.pdf - Accepted Version
Available under License Creative Commons Attribution Non-commercial No Derivatives 4.0.

Download (120kB) | Preview
Official URL: https://doi.org/10.1016/S0375-9601(03)00515-2

Abstract

The infinite-genus limit of the KdV–Whitham equations is derived. The limit involves special scaling for the associated spectral surface such that the integrated density of states remains finite as N→∞ (the thermodynamic type limit). The limiting integro-differential system describes slow evolution of the density of states and can be regarded as the kinetic equation for soliton gas.

Item Type: Article
Uncontrolled Keywords: Modulation equations, Finite-gap potentials, Rotation number, Thermodynamic limit
Subjects: F300 Physics
G100 Mathematics
Department: Faculties > Engineering and Environment > Mathematics, Physics and Electrical Engineering
Depositing User: John Coen
Date Deposited: 16 Apr 2020 13:13
Last Modified: 16 Apr 2020 13:15
URI: http://nrl.northumbria.ac.uk/id/eprint/42803

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics